Jump to ContentJump to Main Navigation
Show Summary Details
In This Section

Forum Mathematicum

Managing Editor: Bruinier, Jan Hendrik

Ed. by Brüdern, Jörg / Cohen, Frederick R. / Droste, Manfred / Duzaar, Frank / Neeb, Karl-Hermann / Noguchi, Junjiro / Shahidi, Freydoon / Sogge, Christopher D. / Wienhard, Anna

6 Issues per year


IMPACT FACTOR 2016: 0.755
5-year IMPACT FACTOR: 0.789

CiteScore 2016: 0.67

SCImago Journal Rank (SJR) 2015: 0.848
Source Normalized Impact per Paper (SNIP) 2015: 1.000

Mathematical Citation Quotient (MCQ) 2015: 0.66

Online
ISSN
1435-5337
See all formats and pricing
In This Section
Volume 19, Issue 4 (Jul 2007)

Issues

Embeddability of quadratic extensions in cyclic extensions

Wulf-Dieter Geyer
  • Mathematisches Institut der Universität Erlangen-Nürnberg, Bismarckstr. 1½, D-91054 Erlangen, Germany.
  • Email:
/ Christian U Jensen
  • Department of Mathematics, University of Copenhagen, Universitetsparken 5, DK-2100 København Ø, Denmark.
  • Email:
Published Online: 2007-09-25 | DOI: https://doi.org/10.1515/FORUM.2007.027

Abstract

For an algebraic number field K we study the quadratic extensions of K which can be embedded in a cyclic extension of K of degree 2n for all natural numbers n, as well as the quadratic extensions which can be embedded in an infinite normal extension with the additive group of 2-adic integers as Galois group.

For shortness we call a normal extension of K whose Galois group is the cyclic group ℤ/2nℤ of order 2n with n ∈ ℕ, resp. , a (ℤ/2nℤ)-extension resp. a -extension of K.

A quadratic extension L|K is called (ℤ/2nℤ)-embeddable, resp. -embeddable, if there exists a (ℤ/2nℤ)-extension, resp. a -extension, of K containing L.

One main result of this paper is the following observation, the exact formulation of which is given in theorems 6 to 8 in §3:

Theorem 0. Let K be an imaginary quadratic number field whose discriminant has m prime divisors. Then the number of quadratic extensions L|K which are (ℤ/2 n ℤ)-embeddable for all n is 2 m−11, 2 m1 or 2 m+11, depending on certain congruences for the discriminant and its prime divisors. But the number of quadratic extensions L|K which are -embeddable is only 3.

About the article


Received: 2005-06-21

Published Online: 2007-09-25

Published in Print: 2007-07-01



Citation Information: Forum Mathematicum, ISSN (Online) 1435-5337, ISSN (Print) 0933-7741, DOI: https://doi.org/10.1515/FORUM.2007.027. Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Timo Hanke and Jack Sonn
Mathematische Annalen, 2011, Volume 350, Number 2, Page 313

Comments (0)

Please log in or register to comment.
Log in